question-icon

Suggest Treatment For Burning Sensation Post Accidental Application Of Dipsalic-F

default
Posted on Mon, 17 Oct 2016
Question: Hi,

I have mistakenly applied Dipsalic F on a wound/cut. I am feeling itching/ burning sensation thereafter. Is it harmful?
doctor
Answered by Dr. Sandip Kabra (1 hour later)
Brief Answer:
Not harmful but better to remove

Detailed Answer:
Hello,
Welcome to HCM,

I have read your query,

Dipsalic-F contains two ingredients, a clobetasol (steroid) and salicylic acid (keratolytic agent or peeling agent). Both should not be applied on the open wound or cut as they may delay wound healing and also cause temporary itching or burning.

But they are not much harmful especially if you have applied only once by a mistake. So no need to worry and should be careful next time. Always ask your primary care provider or family doctor first for open wound dressing.

Further, I would suggest you to remove the cream or ointment over the wound and wash the wound with savlon/dettol and water. Apply antiseptic cream over it like Soframycin cream or Neosporin ointment for 2 or 3 days or until the wound heals.

Hope this helps and let me know if you have more doubts.

Regards,

Dr.Sandip Kabra


Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Sandip Kabra (15 hours later)
Thanks a lot doctor. I removed the cream and washed the wound.
Should I apply Soframycin or neosporin on the cut/wound?
doctor
Answered by Dr. Sandip Kabra (9 hours later)
Brief Answer:
Yes,

Detailed Answer:
Hi,
Welcome again,

Yes,you can apply soframycin or neosporin cream over the wound.

Regards,
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Burning Sensation Post Accidental Application Of Dipsalic-F

Brief Answer: Not harmful but better to remove Detailed Answer: Hello, Welcome to HCM, I have read your query, Dipsalic-F contains two ingredients, a clobetasol (steroid) and salicylic acid (keratolytic agent or peeling agent). Both should not be applied on the open wound or cut as they may delay wound healing and also cause temporary itching or burning. But they are not much harmful especially if you have applied only once by a mistake. So no need to worry and should be careful next time. Always ask your primary care provider or family doctor first for open wound dressing. Further, I would suggest you to remove the cream or ointment over the wound and wash the wound with savlon/dettol and water. Apply antiseptic cream over it like Soframycin cream or Neosporin ointment for 2 or 3 days or until the wound heals. Hope this helps and let me know if you have more doubts. Regards, Dr.Sandip Kabra